Insulin resistance

By ellenA66 Latest Reply 2010-04-20 09:36:09 -0500
Started 2010-04-10 14:58:22 -0500

Hi - I was justed switched from Metformin to Humlog and Lantix. I am taking hormone pills 100mcg for losing my thyroid. I just read that this medicine causes insulin resistance. Now I understand why my counts have been so high 250-300. Why can't doctors tell you this when they are prescribing both meds? I gained 20lbs in 2weeks - diet hasn't changed. I don't know what else to do - I am watching what I eat to the point that I don't enjoy anything anymore. Walking is hard due to muscle aches yet I try 3-4 small walks a day I am up to 1 1/2 miles daily. I just don't know what to do anymore —Need suggestions and encouragement.

2 replies

ston3xc 2010-04-20 09:36:09 -0500 Report

Wow! I totally feel your pain. I,too take Humalog and Lantix. Had my ovaries taken out in 08 so I went on hormones too. Was taking Premarine and gained 50lbs in two yrs - bummer. I try to do everything right- no sodas not even diet, no fast food, limited salt, 1400 cal a day diet broken up into 5 sm meals. For financial reasons my dr put me on Estradiol, so far I'm tolerating it better than the other. You inspire me with your walking regimen, I like doing weight training with short walks, I know, I know, walking is the best but I have leg pain too. I'm up for suggestions too, anyone?

GabbyPA 2010-04-10 18:07:58 -0500 Report

Are you seeing an endo or just your primary care? This sounds like you need to talk to someone. That kind of weight gain sounds really scary and more than just weight, but water retention, specially since you are achy.
Here is an article of things that can cause weight gain, thyroid is one issue.

Also, I ask my pharmacist about drug interactions. They often know more than your doctor might. Then I come home and check with before I take them. There I can find interactions and warnings. It is a great site.

Next Discussion: Health insurance »